NavBar
  The Parkview Publishing Bulletin Board
  Irritable Bowel Syndrome (IBS) Discussion
  What to do to relieve the pressure (knot) in stomach

Post New Topic  Post A Reply
profile | register | preferences | faq | search

UBBFriend: Email This Page to Someone! next newest topic | next oldest topic
Author Topic:   What to do to relieve the pressure (knot) in stomach
MSB
Veteran

Posts: 113
Registered: Mar 99

posted 09-06-1999 12:09 PM     Click Here to See the Profile for MSB   Click Here to Email MSB     Edit/Delete Message   Reply w/Quote
Hi everyone
Does anyone have any ideas on how to relieve the pressure (knot) that knots up your stomach? Other then living on percocet and darvocet is there anything else I can try. When the contraction stops the knot is released and the pain is gone. I no longer stay in the compulsive overeating mode and I can go for days with little to eat. When the contraction (at least that is what I call it) starts, the pain causes compulsive eating. I am not even hungry but the food makes it feel better. Please help me with any suggestions. How do you stop your stomach from constricting? Does this sound familiar to anyone?
Please help me, Linda

Oliver
Veteran

Posts: 18
Registered: Aug 99

posted 09-06-1999 12:54 PM     Click Here to See the Profile for Oliver   Click Here to Email Oliver     Edit/Delete Message   Reply w/Quote
Dear Linda,
I was having the same trouble. It felt like when I was Pg. and the baby moved a leg or arm. Have you ask your Dr. about Librax. This has really helped me with that problem and the spastic intestines. My thoughts are with you. take Care ...Shirley

MSB
Veteran

Posts: 113
Registered: Mar 99

posted 09-06-1999 01:00 PM     Click Here to See the Profile for MSB   Click Here to Email MSB     Edit/Delete Message   Reply w/Quote
Thank you Shirley for answering this post. I swear, sometimes I think I am going crazy. Is this stomach thing.......IBS? Does your stomach ever knot-up and stay that way for days. The strange thing is that I sleep OK. I think that I am just exhausted from the pain of the KNOT. What do you do to relieve it? I have been taking Zoloft for about 21/2 weeks and I heard that it usually takes about one month to feel and know that difference. Right now I am on pain killers and I am so glad to have them. What is the secret to relieve the KNOT? Do you know? Linda

zigmissus
Veteran

Posts: 232
Registered: May 99

posted 09-06-1999 02:11 PM     Click Here to See the Profile for zigmissus     Edit/Delete Message   Reply w/Quote
Sometimes the "knot" is a pocket of trapped gas, especially if it moves or rumbles around a bit. A GI doc told me you can sometimes relieve it by kneeling on the floor with your butt in the air, putting your weight on the shoulder opposite the knot. (Just don't let anyone see you doing this, though; it looks really stupid.)

moldie
Veteran

Posts: 1121
Registered: Apr 99

posted 09-06-1999 07:54 PM     Click Here to See the Profile for moldie     Edit/Delete Message   Reply w/Quote
You'll probably hate to hear this but if it is due to trapped gas, the pain meds might be making it worse and you're right to try not to live on those. I agree with the above exercise as well as pushing your abdominal muscles in and out slowly and curling into the fetal position after and trying to relax in a quiet darkened room, with perhaps some peaceful music. Staying away from caffeine is a good idea too, but you probably already do that. An antispasmotic might be helful as well some calming herbal tea.

------------------

Queasy
unregistered
posted 09-08-1999 08:20 AM           Edit/Delete Message   Reply w/Quote
Have you ever been checked for acid reflux? I have that along with the IBS and when I am under a lot of stress the knot appears in that triangle in between the ribs. I think the knot is a spasm of the esophagus (did you know there is a such thing as an irritable esophagus?) When the stress subsides the knot disappears. There is nothing I have ever found to relieve that pressure other than reliveing the stress. I too am taking Zoloft (for about a month and a half now) and it just kicked in about a week and a half ago. I have been taking a lot of meds for the acid reflux, but never could get rid of the nausea; the Zoloft did it--which points the finger directly to the fact that the IBS is what has been making me so nauseous. Don't know if any of this fits with you, but its something to think about.

All times are ET (US)

next newest topic | next oldest topic

Administrative Options: Close Topic | Archive/Move | Delete Topic
Post New Topic  Post A Reply
Hop to:

Contact Us | Parkview Publishing Home Page

Parkview Publishing

Powered by Infopop www.infopop.com © 2000
Ultimate Bulletin Board 5.45c

IBS & the Mind-Body/Brain-Gut Connection, by William B. Salt II, MD